Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 31, 2021, 5:36 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 31, 2021, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 40 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110
WWUS82 KMFL 312136
SPSMFL
Special Weather Statement
National Weather Service Miami FL
536 PM EDT Tue Aug 31 2021
FLZ072-074-172-173-312215-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
536 PM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 615 PM EDT...
At 536 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over North Miami Beach, or near Miami Gardens,
moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hollywood, Miramar, Miami Beach, Surfside, Hallandale, Miami
Gardens, North Miami, North Miami Beach, Aventura, Sunny Isles Beach,
Opa-Locka, West Park, Miami Shores, North Bay Village, El Portal,
Gladeview, Westview, Miramar Parkway And University Drive and West
Little River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2582 8010 2582 8025 2599 8027 2600 8011
TIME...MOT...LOC 2136Z 331DEG 6KT 2593 8019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 31, 3:15 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 31, 3:15 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Miami FL 315 PM EDT Tue Aug 31 2021 ...A Few Strong Storms Possible Eastern Areas Rest Of This Week... ...Wetter Pattern Possible Rest Of This Week... .SHORT TERM (This Afternoon through Wednesday)... High pressure will continue to move southward into the Bahamas from the Western Atlantic waters, as Tropical IDA moves northeast from the Tennessee Valley into the Mid Atlantic States. A trough from IDA will also be moving southeast from Northern Florida into Central Florida. This weather pattern will keep an south to southwest steering flow over South Florida through Wednesday. This will allow for scattered to numerous showers and thunderstorms to develop later this afternoon over the interior areas and push eastward into the east coast metro areas through the early evening hours. The shower and thunderstorm activity will then dissipate through the evening hours as the heating of the day is lost. The west coast should remain mostly dry through rest of this afternoon into tonight. The west coast sea breeze will push eastward across South Florida on Tuesday, while the east coast sea breeze will remain near the east coast metro areas. This will allow for isolated to scattered showers and thunderstorms to develop over the west coast metro areas Tuesday morning before shifting and increasing to scattered range over the interior and east coast metro areas Tuesday afternoon. The short range models still keep the 500 mb temperatures over South Florida round -7C which is colder then the average 500 mb temperatures for this time of year which is -6C. Therefore, a few of the storms this afternoon and again Wednesday afternoon could be strong with frequent lighting strikes, gusty winds, and locally heavy rainfall especially where the sea breezes collide over the eastern areas of South Florida. Lows tonight will be in the 70s across South Florida. Highs on Tuesday will be in the lower to mid 90s except mid 90s over the east coast metro areas. These highs will be near record highs for this time of year and more on this in the climate section below. Heat Indices on Wednesday will be in the 100 to 105 degrees over most areas. .LONG TERM (Wednesday Night through Tuesday)... To start off the long term period, the remnants of Ida will move through the Northeastern portion of the country and into the northern Atlantic on Thursday. At the same time, a mid level trough will be digging down across the eastern seaboard and into the Florida peninsula. At the surface, the latest computer model guidance continues to show a frontal boundary diving southward into Central Florida through the end of the week and it will be slowing down as it does so. All of these factors favor into an unsettled weather pattern to end the week. With enhanced moisture in place combined with a southwesterly steering flow, this will allow higher chances of shower and thunderstorm development especially over the interior and east coast metro areas during each afternoon and evening during this time frame. A few strong thunderstorms cannot be ruled out as some cooler air aloft moves into the region and helps to create higher instability during this time frame. Heading into the upcoming weekend, the level of uncertainty in the forecast remains high as the latest guidance remains in disagreement. The latest ECMWF continues to show the frontal boundary actually moving through South Florida and stalling out over the Florida Straits while the GFS stalls out the frontal boundary to the north and closes off the mid level trough into a closed 500mb low and drifts it across the central Florida peninsula Friday night through Sunday. The ECMWF solution would allow for some drier air to work in from the north and lower shower and thunderstorm chances for the weekend, while the GFS solution would keep a rather unsettled weather pattern in place pumping in abundant moisture from the south. This would result higher chances of showers and thunderstorms with the potential for heavy rain and localized flooding throughout the weekend. The latest forecast represents a blend of the forecast models allowing for a chance of showers and thunderstorms each afternoon and evening. The highest chances remain over the interior and east coast during this time frame as a south southwesterly steering flow remains in place. This will continue to be monitored as the week progresses. High temperatures through the weekend will generally range from the upper 80s to the lower 90s across most of South Florida. && .AVIATION(18Z TAFS)... Satellite imagery depicts a well-defined east coast sea breeze generally pinned right along the coastal metro areas, where isolated showers are currently developing. Over the next couple hours, TSRA should develop along the sea breeze and bring sporadic MVFR/IFR restrictions and gusty outflow winds to the east coast terminals though the early evening hours. Greatest chance of direct impacts looks to be between 20Z and 22Z, when TEMPO TSRA is in place for all east coast terminals outside of PBI where confidence is lower. && .MARINE... The winds will be south southwest through rest of this week into this weekend with wind speeds of 5 to 10 knots. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters of South Florida through this week. && .CLIMATE... Here are the forecast highs and record highs for the east coast metro areas for Wednesday. Cities Forecast Highs Record Highs PBI 94 95 - 1998 FLL 93 96 - 1998 MIA 94 95 - 2006 && .PRELIMINARY POINT TEMPS/POPS... Miami 76 94 77 91 / 30 60 20 50 West Kendall 75 95 76 93 / 30 60 20 50 Opa-Locka 76 95 77 92 / 30 60 30 60 Homestead 76 93 76 90 / 30 60 20 40 Fort Lauderdale 77 93 77 90 / 30 60 30 60 N Ft Lauderdale 76 93 77 90 / 30 60 30 60 Pembroke Pines 75 94 77 90 / 30 60 30 60 West Palm Beach 75 94 75 90 / 30 50 30 60 Boca Raton 76 93 77 90 / 30 60 30 60 Naples 79 89 78 88 / 10 20 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...Weinman Tonight/Wednesday and Marine/Climate...BNB Wednesday Night through Tuesday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 31, 5:26 PM EDT, 10 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 526 PM EDT Tue Aug 31 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 526 PM EDT Tue Aug 31 2021 ...A Few Strong Storms Possible East Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: A few strong storms are possible this evening along the eat coast. Wind: The strongest thunderstorms could contain wind gusts in excess of 50 mph. Flooding: Localized flooding possible over the east coast metro areas. Waterspouts: Waterspouts will be possible with the showers and thunderstorms over the local South Florida waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered showers and thunderstorms will continue through the rest of the forecast period, with locally gusty winds, frequent lightning, and heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 31, 3:22 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Miami FL
322 PM EDT Tue Aug 31 2021
FLZ073-074-173-312000-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
322 PM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 400 PM EDT...
At 321 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Richmond Heights, or over Kendall, moving south at 5 mph. Heavy
rainfall could also lead to localized flooding.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Coral Gables, South Miami, Kendall, The Redland, Pinecrest,
Sweetwater, West Miami, Westchester, Glenvar Heights, Richmond West,
Richmond Heights, Country Walk, Kendale Lakes, Palmetto Bay, Cutler
Bay, University Of Miami, Zoo Miami, West Perrine and Coral Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2578 8039 2572 8022 2554 8030 2560 8047
TIME...MOT...LOC 1921Z 008DEG 5KT 2565 8036
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WeinmanSpecial weather statement, Aug 31, 3:41 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Miami FL
341 PM EDT Tue Aug 31 2021
FLZ067-068-071-072-168-172-312030-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
341 PM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of northern Broward and
southeastern Palm Beach Counties through 430 PM EDT...
At 341 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Deerfield Beach to
Broadview-Pompano Park. These storms were nearly stationary. Heavy
rainfall could lead to localized flooding.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate, Lighthouse
Point, Lauderdale-By-The-Sea, Highland Beach, Lauderhill, Coconut
Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Parkland and
Wilton Manors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2644 8017 2617 8040 2607 8022 2622 8006
2638 8002
TIME...MOT...LOC 1941Z 168DEG 1KT 2632 8013 2622 8021
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WeinmanSpecial weather statement, Aug 31, 4:22 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
422 PM EDT Tue Aug 31 2021
FLZ073-312100-
Inland Miami-Dade County FL-
422 PM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 500 PM EDT...
At 422 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northeast of Shark Valley Obs Tower, or 16 miles northwest of The
Redland. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
The Redland, Shark Valley Obs Tower, Intersection Krome And Kendall
Drive, Miccosukee Resort, The Hammocks and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2557 8079 2584 8079 2585 8046 2557 8048
TIME...MOT...LOC 2022Z 307DEG 2KT 2573 8066
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 31, 4:40 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
440 PM EDT Tue Aug 31 2021
FLZ073-173-174-312130-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
440 PM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of central Miami-Dade
County through 530 PM EDT...
At 440 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near The Redland to near Homestead General Airport to
near Florida City. These storms were nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead Miami Speedway, Homestead General Airport, The
Redland, Florida City, Naranja, Royal Palm Ranger, Leisure City,
Intersection Krome And Kendall Drive, Homestead Base, Richmond West,
Princeton, The Hammocks and Inlikita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2561 8071 2546 8069 2531 8060 2542 8037
2569 8048
TIME...MOT...LOC 2040Z 002DEG 3KT 2561 8056 2550 8051 2539 8050
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 31, 4:52 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
452 PM EDT Tue Aug 31 2021
FLZ071-072-074-172-173-312115-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
452 PM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of southern Broward
County through 515 PM EDT...
At 452 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Davie. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, Weston,
Aventura, Dania Beach, Cooper City, Sunny Isles Beach, West Park,
Royal Palm Ranches, Ravenswood Estates, St. George and Sunshine
Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2598 8042 2608 8050 2620 8039 2610 8009
2595 8009
TIME...MOT...LOC 2052Z 319DEG 2KT 2608 8030
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 31, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
536 PM EDT Tue Aug 31 2021
FLZ072-074-172-173-312215-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
536 PM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 615 PM EDT...
At 536 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over North Miami Beach, or near Miami Gardens,
moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hollywood, Miramar, Miami Beach, Surfside, Hallandale, Miami
Gardens, North Miami, North Miami Beach, Aventura, Sunny Isles Beach,
Opa-Locka, West Park, Miami Shores, North Bay Village, El Portal,
Gladeview, Westview, Miramar Parkway And University Drive and West
Little River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2582 8010 2582 8025 2599 8027 2600 8011
TIME...MOT...LOC 2136Z 331DEG 6KT 2593 8019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:15 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Aug 31, 2:48 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Aug 31, 3:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Aug 31, 3:41 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Aug 31, 4:01 PM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 31, 4:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Aug 31, 4:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Aug 31, 4:52 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Aug 31, 5:11 PM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 31, 6:05 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.